Separate names with a comma.
Discussion in 'Incretin Mimetics' started by philg, Jul 15, 2009.
So glad of your weight lose. I am also taking metformin
Hi, my sugars were running around 12-15 but I then had an episode where it was in the 20's and I was really symptomatic with it...dreadful thirst, weeing loads and knackered. I've been unable to tolerate metformin and gliclazide for gastro reasons and had been on glimepiride 2mg and empaglifazocin 10mg. My GP increased the empaglifazocin to25mg but I couldn't tolerate it at all. I had dreadful thrush and just felt like I was a zombie and about to clap out all the time, so my GP put through an urgent referral to the endocrinologists at the hospital. I got seen quickly at my local hospital and they were fantastic. They stopped the empaglifazocin and started me on Victoza. At the same time, they scared me half to death by telling me there's a chance I have Cushings Syndrome...but that's another story. I saw the specialist nurse and dietician and was started on 0.6mg for the first 7 days and then 1.2mg from there.
My HbA1c was 77 and I was 104kg.
Today is day 10, so I've had my 3rd dose of the 1.2mg. I have had intermittent nausea which metoclopramide didn't touch, so have been given some cyclizine which seems better. I have also been having occasional headaches and have been feeling really tired all the time. I got worried 2 days ago as I developed upper abdo pain and I was aware of the risk of pancreatitis. Having previously had gallstones related pancreatitis, it felt the same to me. I was seen in the ED ....my amylase was elevated but only slightly at 83, so they let me go home. Reassuringly my LFTs, FBC and renal function were all normal.
So...the pain persists like a tight band round my tummy! Nausea is so so and manageable. I have zero appetite and am barely eating. Sugars today are between 4.6-6.8 mmols, and weight is 100.5kg.
I do feel fed up with the pain, but after reading about other people's experiences online, I'm trying to carry on with the knowledge that as long as I can bear with it, these symptoms should hopefully resolve....it just takes time and perseverance.
So, my pain is improved, I'm feeling less sleepy, headaches gone, nausea occasional.
Weight now just under the magic 100kg and I have very little appetite. Fingers crossed things are settling. Still no sugars over 9mmols...they seem to be averaging about 6mmols.
Hopefully I'll be one of the lucky ones that this drug works for
Hi,I'm new to this would appreciate some advice. I've been on Victoza for nearly 2 weeks and I feel so ill feeling sick, diarrhoea and awful burps that smell and taste eggy (sorry yuk I know) I was wandering if there are foods that u should avoid while taking Victoza? I'm so close to giving it up
I took Victoza for months a couple of years ago. The initial side effects wore off within weeks and it was brilliant at bringing my blood sugars down. Unfortunately I started to develop pain in my pancreas which became intolerable. I fiddled around for ages adjusting the dose and the time of day, before or after food etc but eventually had to stop taking it altogether. I was so disappointed as it was the first drug which really worked for me. I did lose weight at first but that effect didn't last and I plateaued, although I haven't regained the weight since.
My advice is to stick with it and try your best to put up with the horrid side effects because they do start to ease off a little after about a month and by the end of the 2nd month you will be through the worst of it, By the end of 3 month you will be functioning almost the same as you did before swinging onto Victoza. I have been on it for years and not only kept the initial weight loss off but also my Hb1Ac now comes in averaging between 6 and 6.5%. I was the first in the area to trial Victoza and I was very pleased to have been chosen from all the other T2's in the doc's practice.
I have found the best time to inject is just before eating breakfast because for some reason an empty stomach seems to force some of the early side effects, but then I am retired so I had the to time to experiment and adjust.
Good luck and I sincerely hope you are able to stick with the Victoza because it sure is the best T2 medication I have ever tried :thumbup:
Just about to start on 0.6 Victoza once pharmacy have it in stock , rising to 1.2 after 2 weeks .... It would be good to know strategies for reducing nausea and other gastric symptoms ... Need to loose about 8 stone and since diagnosis last year my weight has continued to rise ... Despite trying to loose it !!!
That's me completed my first week on Victoza, with a dose of 0.6ml. This goes up to 1.2ml from tomorrow. I inject first thing in the morning when I get up.
Only side effect to date has been a couple of days of mild diarrhoea, nothing to write home about though. I also completely changed my diet 11 days ago, so this may have affected it too.
Fasting mmol/l on the morning of day 1 was 11.4, 9.4 after a couple of days, and 8.4 this morning. Not done any before or 2 hours after eating readings yet.
Not hoping to be on Victoza for long. I was thinking around 6 months max depending on the weight loss I can achieve.
I started Victoza in March 2018 when my Hba1c was 61, I have had no side effect, lost 36 pounds and today my new Hba1c result is 39, I only take 0.6mg a day I did not feel well on 1.2mg. Have had great results on testing sugar levels, mornings now in 5/6 range rather than 9/11. Through testing I do know that carbs are not good for me so try sticking to low carb diet (I do enjoy a baked potato from time to time).
I am very grateful for the chance to use Victoza after spending 7 years on the usual medication and feeling awful!
Just started Victoza any tips?
I started Victoza this week. I'm feeling hunger pangs also. Evcn with drinking more water. So far I've had on and off nausea, but not real bad. I'm concerned about feeling so hungry right now. Otherwise I've been ok on Victoza.
Hi Mackie I too am on Victoza and very happy with results so far ,keep going with it mate as it does work !!! see my post on Low calorie diets , today ,regards and good luck Mozz
Thank you manchestermozz. I'll look for your Low calorie post.
I've been taking Victoza since it was first introduced. Wonder med for me. Back then i was able to get my a1c to 4.9 to about 5.6 which was much better than the 13 (all US numbers).
I had all the known early symptoms which subsided over the first month. I also did not note any difference in those effects as i was titrated up to the therapeutic dose for me, 1.8mg. So if someone has conerns that side effects increasing I wanted to share I personally did not sense them worsening. In fact before the end of that first month I actually bumped myself up to 1.8mg a week early as 1.2mg was only marginally effective but 1.8mg did the trick.
An added bit if anecdotal data is there came a point where Victoza stopped working. Turned out that is known to happen for more than a few patients. The solution my doc came up with was to stop the Victoza for about 6 weeks switching to Byetta in effort to maintain some effectiveness. Back then only Victoza and Byetta were available to me. That switch did the trick and the numbers got better over the following month. And yup those irritating, but temporary, side effects return and went away. I've only had to take that step twice in 10yrs.
I'm now on combo therapy with Novolog in a Flexipen.
Victoza has been of great value to me. If you can try and tough out those early side effects but should they be too much talk to you doc for a solution.
And for clarity remember these events, successes and disappointments were only for me. I can answer questions about my experience with Victoza but answers may differ for someone else.
I have just been advised by my Diabetic Nurse to start using Victoza. I start on Monday so I will update how it is for me.
I started Victoza one week ago and tomorrow will be the day that I move from 0.6 to 1.2.
Last few days i have been suffering from heavy heartburn that I believe is a side effect. It is so heavy that I am rluctant in increasing dosage until I get used to it.
Anybody has passed the same situation?
Any advice on stopping heartburn, please?
i never experienced heartburn. Definitely speak with the Doc and I'd contact Novo (makers of Victoza) they were helpful when i had questions early on. I found the Novo support people had a much deeper understanding of drug-drug interactions, side effects, etc... plus they were really supportive wanting me to be comfortable with the answers.
Finally the heartburn disappeared.
I increased dose to 1.2 and so far so good.
I am also eating considerably less, which is good.
Let’s hope things continue this way
I've been on Victoza for a couple of days now. My specialist wanted to get me off Humalog which was very unpredictable for me. So she gave me prescriptions for both Janumet and Victoza since one is more expensive than the other and it could be my choice. Since the pharmacist said there was no harm in it, I've decided to try both. I'm also on low doses of Lantus. But I've had to continue taking the Humalog after meals because my numbers just go up so much after I eat low carb meals (up to 16 mmol since I started on Victoza). Right now I'm at 0.6 dosage. So I'm wondering how long it took all of you to see any effects from Victoza?